New York, 2019Damaging Winds in New York, August 8, 2019
August 8, 2019 · NWS OKX · 3 events in 3 counties and zones
An approaching cold front triggered severe thunderstorms across Southeastern New York.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An approaching cold front triggered severe thunderstorms across Southeastern New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Aug 8, 4:39 PM EST, 36 minutes earlier.
Area forecast discussion, Aug 8, 4:39 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service New York NY
539 PM EDT Thu Aug 8 2019
.SYNOPSIS...
A cold front moves through the region tonight. High pressure
builds in Friday and dominates the weather through this
weekend. A cold front approaches Monday and moves through Monday
night. The front stalls near the region on Tuesday as a wave of
low pressure moves along it into Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
Severe thunderstorm watch now in effect through midnight for
portions of the Lower Hudson Valley, northeastern New Jersey and
Connecticut. MCS moving through central New York and
Pennsylvania has maintained its organization as it moves
eastward. The air mass ahead of it remains unstable, and with
steep low level lapse rates and high DCAPE, should help to
maintain potential for damaging wind gusts. Eventually, the loss
of diurnal heating and the marine influence will lead to its
weakening as it moves east of the watch area.
Otherwise, expected a cold front to move into the northwestern
zones around 03Z and through the remainder of the region
tonight, maybe exiting the far eastern zones 10Z to 12Z Friday.
There is a moderate risk for rip current development at ocean
beaches through this evening.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Cyclonic flow will dominate Friday and Friday night as the
closed upper low continues to slowly track southeast, and a
ridge builds over the southern plains and into the northern
mountain states. At the surface, high pressure will slowly build
over the upper midwest into the Ohio Valley through Friday
night. While temperatures will remain near seasonal normals,
much drier air will be across the area Friday and Friday night
with comfortable humidity levels.
There is a moderate risk for rip current development at ocean
beaches on Friday.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Models are in excellent agreement through the weekend. An
anomalous upper low moves across southeast Canada and northern
New England on Saturday. This system carves out an upper trough
over the region. The upper low and trough lift north towards the
Canadian Maritimes Sunday. As this occurs, another upper low
moves out of central Canada and digs towards southeast Canada.
Flow aloft late in the weekend into early next week should be
northwesterly. Uncertainty increases Tuesday and Wednesday as a
shortwave may swing around the base of the mean upper trough.
Surface high pressure will dominate the weather across the Tri-
State this weekend. High temperatures will be near normal in
the upper 70s to lower 80s both days. Dew points on Saturday are
likely to drop into the lower 50s and possibly upper 40s in a
few spots. Low temperatures Saturday night will fall into the
50s inland and lower to middle 60s elsewhere. Dew points may end
up a bit higher on Sunday in the middle and upper 50s. These
values are relatively low compared to seeing values in the upper
60s and lower 70s as we have much of the summer.
The surface high moves offshore Sunday night into Monday. The
next cold front will quickly approach Monday and should cross
the region Monday night. Warmer and more humid conditions return
ahead of the front with highs in the middle and upper 80s.
Numerical models differ on the amplitude of the height field
with the front. The GFS has a more defined shortwave trough
whereas the ECMWF shows a more ridging. In either case, the cold
front will have little moisture to work with and have elected
for a slight chance PoP Monday afternoon and evening.
The front should stall nearby late Monday night into Wednesday.
Forecast confidence decreases significantly this time period as
a wave of low pressure may develop along the stalled boundary.
The timing of this feature in the models differs run to run and
it is quite possible there are convective feedback issues as
well. The 12z ECMWF is the quickest to bring the wave of low
pressure in with much of the precipitation occurring
Tuesday/Tuesday night. The 12z GFS is slower and has
precipitation occurring late Tuesday night into the first half
of Wednesday. Ensembles indicate either of these solutions are
plausible. The main take home message here is that a period of
unsettled weather is possible at some point Tuesday or
Wednesday.
&&
.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
A cold front moves through tonight. High pressure builds
Friday.
Line of showers and strong thunderstorms is approaching KSWF
from the NW as of 2130Z. These thunderstorms are expected to
affect KSWF between 22-23Z. Therefore, have added a TEMPO group
for TSRA. Winds could gust to 40 kt with these storms. However,
these storms may weaken as they they continue moving toward
KSWF. So, will continue to monitor this line and issue
amendments if improvements are seen. Will also monitor these
storms to see if they will affect metro terminals. VCTS
continues for metro terminals between 23-01Z. Otherwise, VFR
conditions are expected through the TAF period.
SW winds continue for the evening. Gusts 15-25kt are expected
at times, mainly near the coast and NYC metro. SW winds lighten
this evening, and shift to the W/NW after midnight. These W/NW
winds persist Friday morning.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.
KLGA TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.
KEWR TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.
KTEB TAF Comments: Cannot rule out an unscheduled amendment
for isolated/scattered thunderstorms late this afternoon or
evening.
KHPN TAF Comments: Cannot rule out an amendment for
isolated/scattered thunderstorms late this afternoon or evening.
KISP TAF Comments: Cannot rule out an unscheduled amendment
for an isolated shower this evening.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
.Friday afternoon-Sunday...VFR.
.Monday...Mainly VFR, except possible MVFR in a late
day/evening shower or thunderstorm.
.Tuesday...MVFR or lower in a chance of showers.
&&
.MARINE...
A strengthening southwest flow Thursday afternoon was allowed
for ocean seas to build, and with the southwest flow continuing
into tonight, ahead of a cold front that will move through
tonight, ocean seas will likely build to around 5 feet. The cold
front passes through the eastern waters late tonight into early
Friday morning. So ocean seas east of Moriches Inlet may not
subside below 5 feet until Friday morning. A small craft
advisory for hazardous seas has been posted through tonight for
the waters west of Moriches Inlet, and to 15Z Friday to the
east.
Winds and seas will then remain below SCA levels the remainder
of Friday and through Friday night.
A weak pressure gradient will exist over the waters Saturday
through Monday. Winds and seas will remain below SCA levels. A
wave of low pressure is possible on Tuesday and there could be
an increase in winds and seas. However, they should stay below
SCA levels.
&&
.HYDROLOGY...
No hydrologic impacts expected through early next week.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory for hazardous seas until 6 AM EDT Friday
for ANZ353-355.
Small Craft Advisory for hazardous seas until 11 AM EDT Friday
for ANZ350.
&&
SYNOPSIS...DS/MET
NEAR TERM...MD/MET
SHORT TERM...MET
LONG TERM...DS
AVIATION...JP/PW
MARINE...DS/MET
HYDROLOGY...DS/MET
EQUIPMENT...Hazardous weather outlook, Aug 8, 3:49 PM EST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
449 PM EDT Thu Aug 8 2019
CTZ005>007-009>011-NJZ002-004-103-104-NYZ067>071-092100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Western Passaic-Eastern Passaic-Western Bergen-Eastern Bergen-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
449 PM EDT Thu Aug 8 2019
...SEVERE THUNDERSTORM WATCH 563 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
CTZ008-012-NJZ006-105>108-NYZ072>075-078>081-176>179-092100-
Northern New London-Southern New London-Hudson-Western Essex-
Eastern Essex-Western Union-Eastern Union-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
449 PM EDT Thu Aug 8 2019
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ANZ330-335-338-340-345-350-353-355-092100-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
449 PM EDT Thu Aug 8 2019
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 8, 12:28 PM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
128 PM EDT THU AUG 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND 1 S TOTTENVILLE 40.51N 74.23W
08/07/2019 M42 MPH RICHMOND NY WXFLOW
PERTH AMBOY WXFLOW
0247 PM TSTM WND DMG SPRINGFIELD 40.70N 74.33W
08/07/2019 UNION NJ LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN IN SPRINGFIELD NJ.
0247 PM TORNADO SPRINGFIELD 40.70N 74.33W
08/07/2019 UNION NJ EMERGENCY MNGR
BRIEF TOUCHDOWN NEAR SPRINGFIELD AVE AND ROUTE 22 IN
SPRINGFIELD NJ. CONFIRMED BY EMERGENCY MANAGEMENT AND
MEDIA. RADAR ESTIMATED WINDS 70 MPH WITH A RATING OF
EF0.
0300 PM FLASH FLOOD 1 SE HARRISON 40.73N 74.14W
08/07/2019 ESSEX NJ BROADCAST MEDIA
MEDIA REPORTS FLOODING ON RAYMOND BLVD WITH CARS
STRANDED.
0305 PM FLASH FLOOD FAIRVIEW 40.82N 74.01W
08/07/2019 BERGEN NJ SOCIAL MEDIA
CAR STRANDED IN HIGH WATER ON 91ST ST WEST OF TONNELLE
AVE.
0315 PM TSTM WND DMG ENGLEWOOD CLIFFS 40.88N 73.95W
08/07/2019 BERGEN NJ TRAINED SPOTTER
TREE FELL ON CAR WITH ONE PERSON TRAPPED INSIDE.
RELAYED FROM ENGLEWOOD PD.
0317 PM FLASH FLOOD LITTLE FALLS 40.88N 74.22W
08/07/2019 PASSAIC NJ RIVER GAGE
PECKMAN RIVER AT LITTLE FALLS REACHED MINOR FLOOD STAGE
0332 PM FLASH FLOOD JERSEY CITY 40.71N 74.06W
08/07/2019 HUDSON NJ SOCIAL MEDIA
ROUTE 1 AND 9/TONNELLE AVENUE ALL LANES CLOSED DUE TO
FLOODING.
0429 PM FLASH FLOOD JERSEY CITY 40.71N 74.06W
08/07/2019 HUDSON NJ SOCIAL MEDIA
MANHATTAN AVENUE CLOSED DUE TO FLOODING.
0520 PM LIGHTNING 1 ESE FLATLANDS 40.62N 73.93W
08/07/2019 KINGS NY BROADCAST MEDIA
FIRE IN THE ATTIC OF A TWO-STORY HOUSE AFTER BEING
STRUCK BY LIGHTNING ON E 51ST STREET.
0522 PM TSTM WND DMG CROWN HEIGHTS 40.67N 73.94W
08/07/2019 KINGS NY FIRE DEPT/RESCUE
LARGE TREE DOWN
0524 PM MARINE TSTM WIND 8 S SEAGATE 40.47N 74.01W
08/07/2019 M51 MPH ANZ338 NY WXFLOW
GUST TO 44 KT ON SANDY HOOK WXFLOW
0535 PM LIGHTNING WOODCLIFF LAKE 41.03N 74.06W
08/07/2019 BERGEN NJ TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING
0540 PM FLASH FLOOD BAY TERRACE 40.56N 74.13W
08/07/2019 RICHMOND NY FIRE DEPT/RESCUE
CAR STRANDED IN HIGH WATER NEAR AMBOY RD.
0601 PM FLASH FLOOD BAYONNE 40.66N 74.11W
08/07/2019 HUDSON NJ SOCIAL MEDIA
AVENUE C BETWEEN 7 AND 8TH STREET CLOSED DUE TO
FLOODING.
0620 PM LIGHTNING 1 NNW VALLEY COTTAGE 41.12N 73.95W
08/07/2019 ROCKLAND NY TRAINED SPOTTER
ELECTRIC POLE STRUCK BY LIGHTNING WITH PRIMARY WIRES
DOWN AND ON FIRE AT KINGS HIGHWAY AND MILLER ROAD
0630 PM TSTM WND DMG RYE 40.95N 73.68W
08/07/2019 WESTCHESTER NY BROADCAST MEDIA
TREES DOWN ONTO ROADWAY NEAR THE RYE METRO NORTH
STATION RESULTING IN HUNDREDS WITHOUT POWER
0645 PM MARINE TSTM WIND 3 NNW BAYVILLE 40.96N 73.58W
08/07/2019 M40 MPH ANZ335 NY BUOY
GUST TO 35 KT AT BUOY 44040
0704 PM MARINE TSTM WIND 1 ESE ROUND BEACH 41.08N 73.38W
08/07/2019 M40 MPH ANZ335 CT MESONET
A MARINE THUNDERSTORM WIND GUST MEASURED AT 35 KNOTS
&&
JELocal storm report, Aug 8, 12:48 PM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
148 PM EDT THU AUG 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD CALDWELL 40.84N 74.27W
08/07/2019 ESSEX NJ EMERGENCY MNGR
BLOOMFIELD AVENUE CLOSED BETWEEN FOREST AVENUE AND
PERSONETTE AVENUE
&&
JELocal storm report, Aug 8, 12:54 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
154 PM EDT THU AUG 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD CALDWELL 40.84N 74.28W
08/07/2019 ESSEX NJ EMERGENCY MNGR
ROSELAND AVENUE CLOSE IN BOTH DIRECTIONS
&&
JELocal storm report, Aug 8, 12:57 PM EST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT THU AUG 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM FLASH FLOOD LIVINGSTON 40.79N 74.32W
08/07/2019 ESSEX NJ EMERGENCY MNGR
INTERSECTION OF BELMONT DRIVE AND SOUTH ASHBY CLOSED
DUE TO FLOODING
&&
JELocal storm report, Aug 8, 12:59 PM EST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
159 PM EDT THU AUG 08 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND 1 S TOTTENVILLE 40.51N 74.23W
08/07/2019 M42 MPH RICHMOND NY WXFLOW
PERTH AMBOY WXFLOW
0247 PM TSTM WND DMG SPRINGFIELD 40.70N 74.33W
08/07/2019 UNION NJ LAW ENFORCEMENT
MULTIPLE TREES AND WIRES DOWN IN SPRINGFIELD NJ.
0247 PM TORNADO SPRINGFIELD 40.70N 74.33W
08/07/2019 UNION NJ EMERGENCY MNGR
BRIEF TOUCHDOWN NEAR SPRINGFIELD AVE AND ROUTE 22 IN
SPRINGFIELD NJ. CONFIRMED BY EMERGENCY MANAGEMENT AND
MEDIA. RADAR ESTIMATED WINDS 70 MPH WITH A RATING OF
EF0.
0300 PM FLASH FLOOD 1 SE HARRISON 40.73N 74.14W
08/07/2019 ESSEX NJ BROADCAST MEDIA
MEDIA REPORTS FLOODING ON RAYMOND BLVD WITH CARS
STRANDED.
0305 PM FLASH FLOOD FAIRVIEW 40.82N 74.01W
08/07/2019 BERGEN NJ SOCIAL MEDIA
CAR STRANDED IN HIGH WATER ON 91ST ST WEST OF TONNELLE
AVE.
0315 PM TSTM WND DMG ENGLEWOOD CLIFFS 40.88N 73.95W
08/07/2019 BERGEN NJ TRAINED SPOTTER
TREE FELL ON CAR WITH ONE PERSON TRAPPED INSIDE.
RELAYED FROM ENGLEWOOD PD.
0317 PM FLASH FLOOD LITTLE FALLS 40.88N 74.22W
08/07/2019 PASSAIC NJ RIVER GAGE
PECKMAN RIVER AT LITTLE FALLS REACHED MINOR FLOOD STAGE
0320 PM FLASH FLOOD CALDWELL 40.84N 74.28W
08/07/2019 ESSEX NJ EMERGENCY MNGR
ROSELAND AVENUE CLOSE IN BOTH DIRECTIONS
0330 PM FLASH FLOOD CALDWELL 40.84N 74.27W
08/07/2019 ESSEX NJ EMERGENCY MNGR
BLOOMFIELD AVENUE CLOSED BETWEEN FOREST AVENUE AND
PERSONETTE AVENUE
0332 PM FLASH FLOOD JERSEY CITY 40.71N 74.06W
08/07/2019 HUDSON NJ SOCIAL MEDIA
ROUTE 1 AND 9/TONNELLE AVENUE ALL LANES CLOSED DUE TO
FLOODING.
0339 PM FLASH FLOOD 1 ENE LIVINGSTON 40.79N 74.31W
08/07/2019 ESSEX NJ EMERGENCY MNGR
ROYAL AVENUE CLOSED WITH A CAR STUCK IN WATER
0429 PM FLASH FLOOD JERSEY CITY 40.71N 74.06W
08/07/2019 HUDSON NJ SOCIAL MEDIA
MANHATTAN AVENUE CLOSED DUE TO FLOODING.
0520 PM LIGHTNING 1 ESE FLATLANDS 40.62N 73.93W
08/07/2019 KINGS NY BROADCAST MEDIA
FIRE IN THE ATTIC OF A TWO-STORY HOUSE AFTER BEING
STRUCK BY LIGHTNING ON E 51ST STREET.
0522 PM TSTM WND DMG CROWN HEIGHTS 40.67N 73.94W
08/07/2019 KINGS NY FIRE DEPT/RESCUE
LARGE TREE DOWN
0524 PM MARINE TSTM WIND 8 S SEAGATE 40.47N 74.01W
08/07/2019 M51 MPH ANZ338 NY WXFLOW
GUST TO 44 KT ON SANDY HOOK WXFLOW
0535 PM LIGHTNING WOODCLIFF LAKE 41.03N 74.06W
08/07/2019 BERGEN NJ TRAINED SPOTTER
HOUSE STRUCK BY LIGHTNING
0537 PM FLASH FLOOD LIVINGSTON 40.79N 74.32W
08/07/2019 ESSEX NJ EMERGENCY MNGR
INTERSECTION OF BELMONT DRIVE AND SOUTH ASHBY CLOSED
DUE TO FLOODING
0540 PM FLASH FLOOD BAY TERRACE 40.56N 74.13W
08/07/2019 RICHMOND NY FIRE DEPT/RESCUE
CAR STRANDED IN HIGH WATER NEAR AMBOY RD.
0601 PM FLASH FLOOD BAYONNE 40.66N 74.11W
08/07/2019 HUDSON NJ SOCIAL MEDIA
AVENUE C BETWEEN 7 AND 8TH STREET CLOSED DUE TO
FLOODING.
0620 PM LIGHTNING 1 NNW VALLEY COTTAGE 41.12N 73.95W
08/07/2019 ROCKLAND NY TRAINED SPOTTER
ELECTRIC POLE STRUCK BY LIGHTNING WITH PRIMARY WIRES
DOWN AND ON FIRE AT KINGS HIGHWAY AND MILLER ROAD
0630 PM TSTM WND DMG RYE 40.95N 73.68W
08/07/2019 WESTCHESTER NY BROADCAST MEDIA
TREES DOWN ONTO ROADWAY NEAR THE RYE METRO NORTH
STATION RESULTING IN HUNDREDS WITHOUT POWER
0645 PM MARINE TSTM WIND 3 NNW BAYVILLE 40.96N 73.58W
08/07/2019 M40 MPH ANZ335 NY BUOY
GUST TO 35 KT AT BUOY 44040
0704 PM MARINE TSTM WIND 1 ESE ROUND BEACH 41.08N 73.38W
08/07/2019 M40 MPH ANZ335 CT MESONET
A MARINE THUNDERSTORM WIND GUST MEASURED AT 35 KNOTS
&&
JESpecial weather statement, Aug 8, 4:26 PM EST, 49 minutes before
Special Weather Statement
National Weather Service New York NY
526 PM EDT Thu Aug 8 2019
NYZ067-082230-
Orange-
526 PM EDT Thu Aug 8 2019
...A STRONG THUNDERSTORM WILL AFFECT ORANGE COUNTY...
At 525 PM EDT, a strong thunderstorm was located near Maplewood, or
near Monticello, moving southeast at 45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Newburgh, Middletown, Port Jervis, Monroe, Walden, West Point,
Warwick, Goshen, Howells, New Windsor, Gardnertown, Chester,
Montgomery, Greenwood Lake and Florida.
A Severe Thunderstorm Watch remains in effect until midnight EDT for
northeastern New Jersey...and southeastern New York.
LAT...LON 4149 7476 4150 7448 4157 7442 4163 7426
4160 7425 4158 7413 4161 7413 4161 7407
4158 7405 4158 7395 4151 7400 4146 7400
4142 7397 4133 7398 4120 7424 4120 7437
4136 7469 4143 7474 4143 7476
TIME...MOT...LOC 2125Z 305DEG 31KT 4161 7475
DSThunderstorm Wind, Orange
- When
- August 8, 5:15 PM EST
- Where
- Orange County, 1.24 mi NNW of East Coldenham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.537, -74.126
Tree reported down on Maywood Road.
Thunderstorm Wind, Queens
- When
- August 8, 6:55 PM EST
- Where
- Queens County, 1.19 mi S of Corona
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 40.733, -73.871
Outflow winds from a thunderstorm resulted in a downed tree at Hoffman Drive and Woodhaven Boulevard.
Thunderstorm Wind, Nassau
- When
- August 8, 7:30 PM EST
- Where
- Nassau County, 1.05 mi E of Lake View
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Broadcast Media
- Coordinates
- 40.680, -73.660
Downed trees and power lines with crews on scene to clean up and restore power.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Maine, August 8, 20191 death · 1 event
- Damaging Winds in New York, August 8, 2019$300,000 · 52 kt wind · 39 events
- Hail and Damaging Winds in Ohio, August 8, 20191 injured · $143,000 · 1.5 in hail · 28 events
- Flash Flooding and Debris Flows in Utah, August 8 to 10, 2019$149,000 · 63 kt wind · 9 events
- Flash Flood and Hail in Ohio, August 8, 2019$49,000 · 1 in hail · 16 events
- Hail and Damaging Winds in New York, August 8, 2019$33,000 · 50 kt wind · 22 events
- Flash Flooding and Hail in West Virginia, August 8 to 9, 2019$26,000 · 1.75 in hail · 21 events
- Flash Flood and Hail in New Mexico, August 8, 2019$50,000 · 1.25 in hail · 4 events
- Damaging Winds in Pennsylvania, August 8, 2019$35,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in New York, August 8, 20191 in hail · 31 events
- Hail and Damaging Wind in Oklahoma, August 8, 2019$40,000 · 1.75 in hail · 2 events
- Damaging Winds in Pennsylvania, August 8, 2019$13,000 · 50 kt wind · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844908, 844953, 844957.